N. CHRISTOPHIDIS, M.B.; I. LUCAS, PH.C.; F. J. E. VAJDA, M.D., F.R.A.C.P.; W. J. LOUIS, M.D., F.R.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recently Haidak, Hurwitz, and Yeung (1) reported in your journal that excessive lacrimation occurred in six patients receiving weekly injections of 5-fluorouracil during a period of 6 to 12 months. One patient in this report showed evidence of tear-duct fibrosis on biopsy.
We have previously reported (2, 3) studies of the pharmacokinetics of 5-fluorouracil in 12 patients with metastic carcinoma of the colon receiving weekly intravenous injections of 12 to 15 mg/kg body weight. Excessive lacrimation occurred in four of these patients, a frequency similar to that reported by Hamersley and associates (4). One patient complained of
CHRISTOPHIDIS N, LUCAS I, VAJDA FJE, et al. Lacrimation and 5-Fluorouracil. Ann Intern Med. 1978;89:574. doi: https://doi.org/10.7326/0003-4819-89-4-574_1
Download citation file:
Published: Ann Intern Med. 1978;89(4):574.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use